Adding Ritonavir to my regimen
Nov 5, 2001
I have been taking Crixivan & Combivir since 1997 (never taken anything else).
My doctor has mentioned a few times to me about adding reitonavir to my regimen and this would mean only taking crixivan twice daily, and as well there are no issues with what I eat before & after taking my meds.
I am considering adding Ritonavir but I am worried that it may affect my viral load & CD4 or I may experience side effects which to date my only side effects have been very dry lips and one bout with Kidney Stones.
I now live a very active life including being gainfully employed and would like to know if you could provide me any information on potential side effects etc. would be greatly appreciated.
Response from Dr. Boyle
You have done extremely well with your indinavir regimen and adding ritonavir is a tough issue. It will make the regimen simpler, but it may also be associated with increased side effects. As a result of the side effects (which are mostly gastrointestinal in nature), one study (BEST) recently showed that more patients may stop or fail the regimen once ritonavir is added. I suspect that you are very used to taking the inidinavir three times a day on an empty stomach, and unless you feel some need to change, I probably wouldn't urge your to do so. If you do feel you might benefit from the change, consider trying it, with a quick change back to your old regimen if you run into tolerance issues.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Earliest You Can Get Tested For Hiv?
- Will Using A Condom Protect From Genital Warts?
- Will Gonorrhea Go Away On Its Own?
- Will Genital Warts Eventually Go Away And Not Flare Up Again?
- What Is The Treatment For Hair Loss From Syphilis?
- What Is The Best Way To Treat Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.